Jump to content

Photo

painful/difficult swallowing on accutane?????


4 replies to this topic

#1 desperate4clarity

desperate4clarity

    Junior Member

  • Members
  • Posts & Likes
    Posts: 37
    Gallery Images: 1
    Likes: 0
About Me
  • Joined: 21-October 05

Posted 24 December 2005 - 04:00 AM

ok so i know that painful or difficult swallowing is listed as a serious side effect and to cease taking accutane if that happens.........so about 2 weeks ago i was sick with a cold..along with it was a very painful sore throat.....i gargled with salt water 3 times a day, always had cough drops etc. but nothing seemed to really help.

after about a week my cold symptoms including the sore throat began to decrease. i was happy because i was not going to be happy attributing the painful throat to the tane......but the last 4 days have been very weird....at night coincidentally after having taken all the dose for the day.... the pain in my throat becomes very uncomfortable and tonight has become almost unbearable (i just was upped my dosage by the derm to 80mg and today was the first time taking the full 80..)

my doc said a sore throat or cold symptoms will take longer to go away while on tane because of the mucus in your throat is being compromised or something along those lines.....and im hoping it really is just that, a sore throat.......but im contemplating stopping the medication and going back to the doctor to be sure to preserve my health before i make the situation any worse........any input or advice or past experience info would be greatly appreciated....im freaking out over here and cant sleep because of my throat doubt.gif

and i really dont want to stop the treatment or else im afraid i will lose my mind

#2 ThRiCe2442

ThRiCe2442

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 158
    Gallery Images: 1
    Likes: 0
About Me
  • Joined: 13-October 04

Posted 24 December 2005 - 07:48 AM

wow ive had a sore throat for like 4 days and today its horrrrribbleeeee.... ive been on tane for a week and a day ive done the same as you: gargled salt water couple times a day, cough drops, and i drink acv couple times a day and use honey. do u have any idea how much longer it will take to go away? im going crazy it hurts so much

#3 Spezza

Spezza

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 651
    Likes: 0
About Me
  • Location:India
  • Joined: 15-April 05

Posted 24 December 2005 - 11:10 AM

I was sick the last week of the term. Any sore throat did not persist beyond the actual sickness. However, I have noticed that sometimes I have a little "pain" (like a tickle; I spit up a nasty mouthful of phlegm each morning; etc) in my throat at random times.

I don't know why or what the side-effect of a sore throat means. Hopefully somebody will comeby and say what a sore throat is linked to. If it keeps getting bad, bad enough that you want to avoid swallowing, call a doc.

#4 desperate4clarity

desperate4clarity

    Junior Member

  • Members
  • Posts & Likes
    Posts: 37
    Likes: 0
About Me
  • Joined: 21-October 05

Posted 24 December 2005 - 07:42 PM

yes well i woke up this morning and was still a little painful but i havent taken any doses today and what do you know my throat is feeling better...

#5 S2000

S2000

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,095
    Likes: 0
About Me
  • Gender:Male
  • Location:Maryland
  • Joined: 24-August 04

Posted 24 December 2005 - 10:55 PM

usually when i get sick and cough too much. My throat will be sore for up to a week and its really bad, ca'nt swallow, so i dont think its the accutane but hey im not sure if its a side effect ...




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users